Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The existence of left averaging functions that are not right averaging

Author: Tianxuan Miao
Journal: Proc. Amer. Math. Soc. 115 (1992), 121-123
MSC: Primary 43A07
MathSciNet review: 1079704
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a locally compact group. We show that $ G$ is amenable as a discrete group if and only if $ \sum\nolimits_{i = 1}^n {{\lambda _{i{x_i}}}} f \in {\mathcal{A}_0}$ for any $ {f_0} \in {\mathcal{A}_0},{x_i} \in G$, and $ {\lambda _i} > 0(i = 1,2, \ldots ,n)$ with $ \sum\nolimits_{i = 1}^n {{\lambda _i} = 1} $, where $ {\mathcal{A}_0}$ is the set of functions that left average to 0. We also confirm a conjecture of Rosenblatt and Yang that there is a left averaging function that is not right averaging if $ G$ is not amenable.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A07

Retrieve articles in all journals with MSC: 43A07

Additional Information

PII: S 0002-9939(1992)1079704-1
Keywords: Locally compact group, amenable group, invariant means, the left averaging functions
Article copyright: © Copyright 1992 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia